Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 2, 2006, 5:45 PM MST for Mohave County, Arizona. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 5:45 PM MST (00:45 UTC)
- Expired
- Jul 2, 2006, 6:45 PM MST
- In force
- 60 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 124 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 030046 FFWVEF AZC015-030245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 545 PM MST SUN JUL 2 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 745 PM MST. * AT 539 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM SEVERAL THUNDERSTORMS OVER INTERSTATE 40 BETWEEN KINGMAN AND MILE MARKER 90. THESE STORMS WERE MOVING SLOWLY. * LOCATIONS IMPACTED INCLUDE...HUALAPAI PEAK AND KINGMAN. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TURN AROUND...DONT DROWN. LAT...LON 3498 11400 3493 11341 3523 11337 3526 11404 $$ MORGAN
1 follow-up statement
000 WGUS75 KVEF 030207 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 706 PM PDT SUN JUL 2 2006 AZC015-030216- MOHAVE AZ- 706 PM MST SUN JUL 2 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MOHAVE COUNTY... AT 705 PM MST...DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS ALONG INTERSTATE 40 EAST OF KINGMAN HAD WEAKENED. THE HIGHWAY PATROL REPORTED THAT NO FLOODING HAS BEEN OBSERVED...SO THE FLASH FLOOD WARNING IS CANCELLED. LAT...LON 3498 11400 3493 11341 3523 11337 3526 11404 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:00 PM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 2, 2:00 PM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 200 PM PDT SUN JUL 2 2006 .SYNOPSIS...HIGH PRESSURE ALOFT WILL BE STRETCHED ACROSS SOUTHERN CALIFORNIA INTO NORTHWEST ARIZONA THROUGH TUESDAY. THE AIR MASS WILL REMAIN SOMEWHAT MOIST AND UNSTABLE OVER NORTHWEST ARIZONA LEADING TO A CHANCE OF SHOWERS AND THUNDERSTORMS. DRIER AIR WILL WORK INTO MUCH OF SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA. && .SHORT TERM...THE BATTLE CONTINUES BETWEEN THE DRIER AIR TO THE WEST AND THE MOIST AND UNSTABLE AIR TO THE EAST WITH THE DIVIDING LINE LOOKING TO BE CLOSE TO LAS VEGAS. CONVECTION A LITTLE SLOW TO GET GOING TODAY BUT IT DID FINALLY TAKE OFF OVER LINCOLN...CLARK AND MOHAVE COUNTIES AND TO SOME EXTENT SAN BERNARDINO COUNTY. WILL KEEP AT LEAST A SLIGHT CHANCE ACROSS THESE AREAS THIS EVENING AND WILL KEEP A SLIGHT CHANCE OVER MOHAVE COUNTY THROUGH THE NIGHT. CONVECTION HAS CONTINUED MUCH OF THE LAST TWO NIGHTS AND MODELS ARE INDICATING MOISTURE AND INSTABILITY OVER MOHAVE COUNTY ALL NIGHT. MODELS ARE QUITE DIFFERENT MONDAY THROUGH TUESDAY NIGHT. THE NAM RIDGE AXIS BECOMES ORIENTED SUCH THAT DRY AIR GETS PUSHED SOUTH AND EAST WITH REALLY JUST MOHAVE COUNTY HAVING ANY CHANCE OF THUNDERSTORMS. GFS POSITIONS THE HIGH MORE OVER UTAH WITH MOISTURE AND INSTABILITY EXTENDING BACK ACROSS A GOOD PORTION OF SOUTHERN NEVADA AND SAN BERNARDINO COUNTY. I AM NOT QUITE READY TO BUY INTO THE NAM TOTALLY AS IT CAN BE QUITE DIFFICULT TO SCOUR MOISTURE OUT OF HERE ONCE IT IS IN PLACE AND OUTFLOW BOUNDARIES FROM STORMS TO THE EAST CAN BRING MOISTURE BACK IN A HURRY. SO...WENT WITH A BIT OF A COMPROMISE...KEEPING THUNDERSTORM CHANCES ACROSS ALL OF MOHAVE COUNTY AND EASTERN LINCOLN AND CLARK COUNTIES AND SOUTHEAST SAN BERNARDINO COUNTY ALONG WITH THE SPRING MOUNTAINS AND SHEEP RANGE. STILL DO NOT SEE ANY SIGNIFICANT TEMPERATURES TRENDS AND WE SHOULD BE SEVERAL DEGREES ABOVE NORMAL THROUGH TUESDAY. && .LONG TERM...LITTLE CHANGE IN FORECAST THINKING FOR THE EXTENDED PERIOD. AS THE UPPER LEVEL RIDGE OVER THE WESTERN CONUS SHIFTS EAST AND FLATTENS...THE MODELS DEPICT A UPPER LEVEL LOW AND TRAILING TROF MOVING ONSHORE ACROSS THE PACIFIC NORTHWEST. WEAK TROF EXPECTED TO HAVE LITTLE IMPACT ACROSS THE SOUTHWEST EXCEPT IN SHIFTING THE AREA INTO DRY SOUTHWESTERLY FLOW BY THURSDAY. THE GFS IS STILL INDICATING THE POSSIBILITY OF A WEAK SHORTWAVE MOVING THROUGH TO OUR NORTHEAST ON WEDNESDAY...AND WITH ADEQUATE MOISTURE STILL IN PLACE HAVE KEPT SLIGHT CHANCE FOR THUNDERSTORMS OVER THE EASTERN PORTIONS OF THE CWA. POPS WILL BE ON A DECREASING TREND THROUGH THE END OF THE WEEK FOR MOST OF THE CWA WITH ENOUGH MOISTURE LINGERING IN MOHAVE COUNTY TO KEEP A SLIGHT CHANCE FOR POPS EACH AFTERNOON...ESPECIALLY OVER THE HIGHER ELEVATIONS. LITTLE CHANGE IN TEMPERATURES THROUGH THE PERIOD...WITH TEMPS REMAINING NEAR NORMAL THROUGH THE WEEK. .AVIATION...SCATTERED THUNDERSTORMS CAN BE EXPECTED IN THE PEACH SPRINGS CORRIDOR AND TO A LESSER EXTENT IN THE MORMON MESA CORRIDOR. WHILE THUNDERSTORMS MAY FORM OVER THE SPRING MOUNTAINS WEST OF KLAS MINIMAL THUNDERSTORM ACTIVITY IS EXPECTED IN THE BEATTY AND DAGGETT CORRIDORS. THE PRIMARY THREAT WILL BE FROM ERRATIC AND GUSTY THUNDERSTORM WINDS. THUNDERSTORMS CAN BE EXPECTED TO END BY 14Z. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. HARRISON/MOSES
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:15 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 30 min |
| Jul 2, 5:53 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 37 min |
| Jul 2, 6:24 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 30 min |
| Jul 2, 7:21 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 39 min |
| Jul 2, 7:59 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 46 min |
| Jul 2, 8:43 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.